MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442027
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using 3 bd bactec¿ standard/10 aerobic/f culture vials (plastic) a missing label and a physical defect was observed by the laboratory personnel.There was no report of patient impact.The following information was provided by the initial reporter: "lack of label, the culture bottle is out of shape, barcode number error.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd was unable to reproduce customer¿s experience with bactec product.Satisfactory results were obtained from retention samples when tested presence of vial label and dented vials.The third claim was related to a barcode number error.The photos provided by the customer was for an additional barcode (not from bd) which is not the barcode sequence numbers in the bactec vial label.This label was attached to the bottle by the user; therefore no investigation can be conducted to the retention samples.Batch history records review did not identify any evidence for which the customer submitted the complaint.Complaint is confirmed for bottle without the vial label.Bactec media bottles were placed inside 9240 and/or fx instrument station and the bottles could be seated in instrument stations.Dents are considered cosmetic only and suitable for use if the bottle can be seated inside the instrument station.A technical assessment was performed to determine if the accraply labeler machine had any mechanical issues and/or breakdowns during the labeling process of catalog 442027 / lot 0191269 (b)(6).Investigation revealed that preventive maintenance to the accraply labeler machine was completed on time as scheduled.Upon evaluation of breakdowns / incidents reports, there were no malfunctions related to vial label placement.The labeling line has a redundant vision inspection system and on (b)(6) an erratic functionality was observed where bottle without labels were not rejected, therefore the engineering team perform several tests in order to verify the sensor and the redundant system.The accraply vision inspection system is challenge before starting each lot.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description
It was reported that while using 3 bd bactec¿ standard/10 aerobic/f culture vials (plastic) a missing label and a physical defect was observed by the laboratory personnel.There was no report of patient impact.

Brand Name
BD BACTEC STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12067949
Report Number3008352382-2021-00167
Device Sequence Number3975770
Product Code MDB
UDI-Device Identifier00382904420277
UDI-Public0382904420277
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Catalogue Number442027
Device Lot Number0191269
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1